iCliniq logo

Ask a Doctor Online Now

HomeAnswersObstetrics and Gynecologyemergency contraceptionCan Unwanted 72 cause early and abnormal periods?

Can Unwanted 72 cause early and abnormal periods?

Can Unwanted 72 cause early and abnormal periods?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At December 11, 2017
Reviewed AtJanuary 5, 2024

Patient's Query

Hi doctor,

My wife took Unwanted 72 eight days back, and she got her periods after five days. The bleeding is not normal, and her period was not due. Please help.

Answered by Dr. Balakrishnan R

Hi,

Welcome to icliniq.com.

Unwanted 72 is a high dose of progesterone hormone, which is the same hormone produced in the body in the second half of period after ovulation. This pill will suddenly increase the thickness of the inner lining of the uterus, making it unfavorable for a possible pregnancy to implant. As it is a single dose, the uterus cannot stand the pregnancy, so the lining breaks and you get periods, or bleeding occurs after 7 to 10 days of taking the pill. This bleeding will be thick, with fleshy pieces, dark red or brown, with slight lower abdominal pain, until the bleeding is reduced. So, I do not see anything abnormal. You have correctly used the pill and it has acted well, so there is no chance of a pregnancy. Her next periods will be a month from this bleeding, but as the pill disturbs the hormonal balance, next periods may be further delayed, but not due to pregnancy.

Hope I have clarified your query, do write back.

Patient's Query

Thank you doctor,

But she is bleeding more than normal, and she also has more stomach pain than normal. How long will this bleeding occur? She also feels some weakness. Is it dangerous?

Answered by Dr. Balakrishnan R

Hi,

Welcome back to icliniq.com.

You do not need to worry, as the bleeding will be more than normal and more painful. This is because you have artificially created the inner lining of the uterus, which has started to bleed. It will stop on its own, and it will not affect her health or future pregnancy chances. If she has too much weakness, let her have lots of water, juices, ORS (oral rehydration salt), sweets, fruits, high-protein diet, etc. She can try taking painkillers like tablet Hyocimax (Hyoscine) or Cyclopam (combination of Dicyclomine and Paracetamol) or Spasmo Proxyvon (combination of Dicyclomine, Paracetamol, and Dextropropoxyphene), 2 to 3 times a day until the pain subsides. If bleeding is of concern, then she can try tablet Trapic 650 mg or Pause or Tranostat 500 mg (Tranexamic acid), 2 to 4 times a day until bleeding reduces. These are not hormones, but it will control the bleeding. She will mostly bleed for 3 to 5 days, but the heavy bleeding will stop in a day or two.

Patient's Query

Hi doctor,

Thank you for replying. My wife's skin is getting dry. And she got rashes on her skin after taking Unwanted 72. Please suggest some medicines to protect her skin from other side effects. Please help me.

Answered by Dr. Balakrishnan R

Hi,

Welcome back to icliniq.com

As I had mentioned earlier, Unwanted 72 is progesterone hormone, which is produced in her body every month. So, there is no chance these rashes are due to this pill. Within few hours of taking the pill, it will disappear from the body. These rashes and dry skin could be just incidental. So, I suggest using the following.

  1. Locally apply Aloe vera, Calamine lotion, or Lacto calamine, for 5 to 7 days.
  2. Try applying Candiderma, Lobate GM, or Candid B (Clotrimazole and Betamethasone disproportionate) cream, also twice daily for seven days.
  3. If the rashes are itchy and look very red, then try taking tablet Cetirizine or Levocet 5 mg (Levocetirizine), once at night for five days. She will feel sleepy, but the rashes and itching will disappear.

Hope I have clarified your query, do write back.

Patient's Query

Thank you doctor,

Today also my wife is having stomach and back pain. She was fine for a couple of days, but today again she is in pain. Please suggest some medicines.

Answered by Dr. Balakrishnan R

Hi,

Welcome back to icliniq.com.

This is an indication that within few more hours or a day, she is going to expel some clots or fleshy mass. This is the effect of the pill, which she took. Once the mass comes out, her pain will fully disappear. She can take the painkillers that I suggested before. If it is unbearable, then she can visit any local nursing home or clinic for a painkiller injection. She should be fine by tomorrow morning.

Patient's Query

Hi doctor,

After taking Unwanted 72, my wife got her periods, which lasted for about five days. But after five days, she again started bleeding and had stomach pain for the next two days. Today she has a fever, for which she took a Paracetamol. Please help me. I am very scared. What is happening to my wife? Will she be alright? Why is she having stomach pain and bleeding?

Answered by Dr. Balakrishnan R

Hi,

Welcome back to icliniq.com.

Nice to hear from you.

The fever is no way related to the pills, this is a season of fever, so just have medications for fever. Also, you wife has irregular periods as the hormonal balance has been disturbed.

Why are you still thinking of that episode of sex and pill? She had periods after pills, so there is no chance of pregnancy. That episode is over, she can have a fever due to many other reasons.

  • For fever, I suggest tablet Moxclav 625 or Augmentin 625 (combination of Amoxicillin and Clavulanic acid), twice a day for five days. Tablet Paracetamol 500 mg, twice or thrice a day based on the severity of fever.
  • To regularize hormones and periods, I suggest any of the oral birth control pills or contraceptive pills, like tablet Novelon or Ovral G or Duoluton-L or Dear 21 or Intimacy plus 3, once a night for 21 days. Give a break of seven days, in that time she will get periods, and start next packet from the eighth day.
  • You can keep taking the pills cyclically like this for as many months or years as she wants. This will regularize her periods and also give 100 % contraceptive protection. This can avoid all these anxious moments. These medicines are not costly, no side effects, and can be used for any number of years without a problem.

Hope I have clarified your query, do write back if any more queries. All the best.

For more information consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist

Patient's Query

Hi doctor,

Thank you so much. But, if she does not take any tablets to regularize her period, then what happens? How many days will it take to get her periods regularize without tablets? And if she starts taking tablets to regularize her periods, then does she have to take it continuously? How will we know that it is time to stop the tablets?

Answered by Dr. Balakrishnan R

Hi,

Welcome back to icliniq.com.

  • You can just take one packet of pills and stop, this will clear the hormone imbalance. I advised you hormones cyclically, to regularize hormones and also help you in contraception. All this anxiety is just because of the irregular bleeding, so that can be avoided.
  • If you take these pills, then the periods will also regularize. And until she takes this pills, she will not get pregnant. After stopping the pills, she can get pregnant, and there are no side effects.
  • It is your choice. You can either stop after taking one packet of the pills or continue taking it for a contraceptive purpose. 

Hope I have clarified your query, do write back if any more queries. All the best.

For further queries consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Balakrishnan R
Dr. Balakrishnan R

Obstetrics and Gynecology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Obstetrics and Gynecology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy